MAUDE Adverse Event Report: CAREFUSION, INC SCISSORS INSERT, MINI METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC SCISSORS INSERT, MINI METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number SP8302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).On 18aug2023, writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
The complaint is regarding bd item # sp8302, mini metz scissor disposable insert, 5mm, 36cm in which one of the blades broke off into the abdomen of a patient during a laparoscopic cholecystectomy procedure.The broken blade was retrieved from the patient¿s abdomen.Additional information provided was the lot # 77278, expiration date 6.1.2025." no further information is not available.
 
Additional Manufacturer Narrative
8676067 follow up mdr.Since the product sample or photos are not available, an evaluation could not be performed.The product cannot be investigated properly so the root cause is undetermined.A review of the device history record (dhr) was performed for this lot.There were no issues identified with the material or manufacturing process that would have contributed to the customer's reported issue.The product would have been manufactured and tested according to the specifications.H3 other text : no device available.
 
Event or Problem Description

Brand Name
SCISSORS INSERT, MINI METZ, 36CM, 10/BOX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key17692033
Report Number1423507-2023-00100
Device Sequence Number6434912
Product Code GEI
UDI-Device Identifier10885403184154
UDI-Public(01)10885403184154
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
Report Date (Section F) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSP8302
Device Lot Number77278
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer09/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown